MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 876-614
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Numbness (2415); Neck Pain (2433)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it is unknown if the devices led to the event, we are filing this report for notification purposes.Following devices were involved in the event: part# unknown plate; qty:1 part# 876-614; qty:6 neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Procedure used: extra pharyngeal anterolateral levels implanted: c5-6, c6-7 it was reported that on (b)(6) 2013, patient was diagnosed with high-grade stenosis at c4-5 and underwent anterior cervical discectomy and fusion (c4-5) and allograft, plate fixation, and removal of old plate (c5-7).Patient tolerated the procedure well with no complications.Approximately 54 months postoperatively, the patient complained of neck pain and stiffness, decreased range of motion, and occasional radiation into shoulders.Treatment included a cervical mri on (b)(6) 2011 that showed c4-c5 degenerative disc disease and disc protrusion.The patient considered the neck pain tolerable at this point, so the site reported they would continue to observe.Approximately 86 months postoperatively, the patient complained of pain in his neck with radiation to shoulders and arms, left greater than right with numbness in the left upper extremity.No treatment was provided.Approximately 88 months postoperatively, the patient had progression of neck pain and upper extremity pain that resulted in surgery.At the 120-months postoperative evaluation, the patient had residual neck pain that is a permanent condition.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key6970943
Report Number1030489-2017-02232
Device Sequence Number444127
Product Code KWP
UDI-Device Identifier00721902175572
UDI-Public00721902175572
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K970806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number876-614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient Weight95